Nevada, 2008High Wind in Nevada, April 14 to 15, 2008
April 14 to 15, 2008 · NWS VEF · 4 events in 4 counties and zones
Another low pressure system moving through the Pacific Northwest brought high winds to portions of the Mojave Desert.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another low pressure system moving through the Pacific Northwest brought high winds to portions of the Mojave Desert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 14, 8:00 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 14, 8:00 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT MON APR 14 2008
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC
NORTHWEST THIS EVENING...RESULTING IN THE FORMATION OF A COLD FRONT
OVER THE GREAT BASIN. THIS FRONT WILL MOVE THROUGH NEVADA TUESDAY
INTO ARIZONA WEDNESDAY. GUSTY SOUTHWEST THAT HAVE ALREADY DEVELOPED
AHEAD OF THE FRONT MAY DECREASE SLIGHTLY OVERNIGHT...BUT WILL
INCREASE AGAIN AREAWIDE BY MID TUESDAY MORNING. WINDS WILL SHIFT TO
THE NORTH AND REMAIN STRONG BEHIND THE COLD FRONT WEDNESDAY. HIGH
TEMPERATURES WILL FALL ABOUT 8-10 DEGREES ON TUESDAY FROM TODAYS
WARM TEMPERATURES...AND ANOTHER 8-10 DEGREES ON WEDNESDAY.
&&
.UPDATE...WINDS CONTINUE TO BE THE MAIN PROBLEM. ONLY A COUPLE OF
ZONES ARE HITTING ADVISORY CRITERIA AT THE MOMENT...BUT RELUCTANT TO
CANCEL ADVISORIES WITH 500 MB WIND SPEED MAX STILL ON ITS WAY. WILL
WATCH TRENDS THROUGH 1030 PM...THEN MAKE LAST MINUTE CALL ON WHETHER
TO EXTEND ADVISORIES BEYOND 11 PM. MOUNTAIN ADVISORIES/WARNINGS
AFTER 11 PM STILL LOOK GOOD DUE TO AFOREMENTIONED MID LEVEL SPEED
MAX. NO UPDATE AT THIS TIME...BUT WILL NEED ONE AROUND 11 PM.
&&
.PREV DISCUSSION...
340 PM PDT MON APR 14 2008
.SHORT TERM...WINDY TO BREEZY CONDITIONS ARE STILL EXPECTED THROUGH
WEDNESDAY OVER MOST OF THE AREA...AS A STRONG WEATHER SYSTEM PASSES
ACROSS THE REGION. THE STRONG SOUTHWESTERLY WINDS THAT HAVE ALREADY
DEVELOPED OVER THE FORECAST AREA SHOULD REMAIN THROUGHOUT MOST OF
THE NIGHT...WITH A SLIGHT CHANCE WE WILL SEE A LULL IN SPEEDS LATE
TONIGHT/EARLY TUESDAY MORNING. WINDS WILL BE EVEN STRONGER TOMORROW
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA AS A BAND OF STRONG
MID-LEVEL WINDS SLIDES OVER THE AREA...WITH MODELS SHOWING ABOUT
50KTS PROGGED AT 700MB BY MORNING. IDEALLY...WE WOULD HAVE THIS
STRONG BAND OF WINDS OVERHEAD AROUND MAX HEATING...SO THERE IS STILL
A LITTLE UNCERTAINTY ABOUT WINDS IN THE EARLY MORNING. A DOWNSLOPE
EVENT STILL LOOKS POSSIBLE FOR THE SOUTHERN SIERRA...AND SPRING
MOUNTAINS AS WELL...WITH STRONG RIDGETOP WINDS...NEUTRAL WIND
SHEAR...AND A STABLE LAYER DEVELOPING JUST ABOVE RIDGETOP. HAVE
OPTED TO KEEP THE CURRENT WIND WARNING FOR CA519...AND ISSUED AN
ADVISORY OVERNIGHT FOR THE SPRING/SHEEP MOUNTAINS AS WELL. HAVE LEFT
THE NORTHERN ZONES OUT OF THE WIND ADVISORY FOR TOMORROW...SO MAY
HAVE TO INCLUDE THOSE ZONES IF THIS EVENINGS MODELS RUNS DEPICT A
STRONGER GRADIENT.
.LONG TERM...SHORT TERM TROUGH TO HAVE EXITED THE AREA BY 12Z
THURSDAY WITH SHORT WAVE RIDGE BUILDING OVER THE AREA DURING THE
DAY. RIDGE TO BE WEAKENING ON FRIDAY AND PUSHED EAST AS NEXT STRONG
STORM BEGINS TO SLIDE DOWN THE WEST COAST. CANADIAN/EURO/GFS IN
FAIRLY GOOD AGREEMENT THROUGH 12Z SATURDAY BUT THEN RAPIDLY DIVERGE
OVER THE WEEKEND WITH EURO MUCH MORE PROGRESSIVE WITH SYSTEM. HAVE
LEANED TOWARDS THE GFS WHICH HAS BETTER CONTINUITY WITH PREVIOUS
RUNS. END RESULT IS STRONG CLOSED LOW TO FORM OVER THE PACNW BY 00Z
SUNDAY WITH LOW THEN SAGGING SOUTH WITH LOW CENTER OVER NORTHERN
NEVADA BY 00Z TUESDAY. GFS CONTINUES TO KEEP THE OVERALL SYSTEM DRY
FOR OUR CWA BUT WITH TIME...ISOLATED SHOWERS POSSIBLE ACROSS THE
CENTRAL NEVADA MOUNTAINS AND HAVE INTRODUCED SLIGHT CHANCE POPS INTO
THE GRIDS FOR MONDAY. MAIN CONCERN WITH THIS SYSTEM WILL ONCE AGAIN
BE WINDS AND COLDER TEMPERATURES. TEMPERATURES TO BEGIN TO REBOUND
ON THURSDAY UNDER SHORT WAVE RIDGE AND THEN FRIDAY PROMISES TO BE
THE WARMEST DAY OF THE WEEK...BEFORE COOLING OVER THE WEEKEND AND
INTO THE FIRST OF NEXT WEEK UNDER THE LOW. MAIN COOLING TO OCCUR
SATURDAY NIGHT INTO SUNDAY. THUS ABOVE NORMAL TEMPERATURES BY
SATURDAY...THEN BELOW NORMAL SUNDAY AND MONDAY. WITH THE EXPECTED
COOLING AND SIMILAR TO THE CURRENT SYSTEM MOVING THROUGH THE AREA...
INCREASING FLOW ALOFT/SURFACE GRADIENTS TO PRODUCE BREEZY/WINDY
CONDITIONS ACROSS MUCH OF THE CWA FROM SATURDAY INTO MONDAY OF NEXT
WEEK. AN INTERESTING
.AVIATION...SOUTHWEST WINDS 10-20KTS WITH GUSTS TO 30KTS TO CONTINUE
THROUGH THE NIGHT. ALTHOUGH SOME DECREASE MAY BE SEEN BETWEEN
04-14Z. WINDS TO INCREASE AFTER 14Z TUESDAY WITH SPEEDS 18-28KT AND
POSSIBLE GUSTS TO OVER 40KTS. POSSIBLE LLWS AND/OR MECHANICAL
TURBULENCE BETWEEN 06-19Z TUESDAY. SKIES WILL REMAIN MOSTLY CLEAR
THROUGH TUESDAY. COLD FRONT EXPECTED TO MOVE THROUGH THE KLAS VALLEY
BETWEEN 03-06Z WEDNESDAY WITH WINDS BECOMING NORTH 15-25KTS GUSTS
35KTS BEFORE DECREASING OVERNIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS 10-20KT RANGE WITH LOCAL GUSTS TO OVER
35KTS. MAIN PROBLEM WILL BE THE EAST SIDE OF THE SOUTHERN SIERRA
WHERE MOUNTAIN WAVE ACTIVITY WILL BE SEEN THROUGH TUESDAY MORNING
WITH SURFACE GUSTS TO OVER 35KTS LIKELY IN THE OWENS VALLEY.
STRONGER/GUSTY SOUTHWEST WINDS POSSIBLE TUESDAY AFTER 18Z...
ESPECIALLY DAGGETT...MORMON MESA...PEACH SPRING CORRIDORS. COLD
FRONT TO MOVE ACROSS SOUTHERN NEVADA BETWEEN 03-06Z WEDNESDAY WITH
WINDS BECOMING NORTHERLY BEHIND THE FRONT AND GUSTING TO OVER 35KTS
BEFORE DECREASING BY WEDNESDAY MORNING. NORTH FLOW TO CONTINUE ON
WEDNESDAY HOWEVER WITH NORTH/SOUTH WIND PRONE AREAS STILL SEEING
GUSTY WINDS.
.FIRE WEATHER...STRONG SOUTHWEST WINDS WILL CONTINUE OVER MUCH OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA DURING THE EARLY EVENING...BUT
SHOULD BE ABOVE CRITERIA BY MIDNIGHT AS WINDS LULL AND RH VALUES
INCREASE SOMEWHAT. SIMILAR CONDITIONS ARE EXPECTED TUESDAY...SO
ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHERN CLARK AND
MOHAVE COUNTIES. AN ADDITIONAL WATCH MAY BE NEEDED FOR THE RIVER
ZONES ON WEDNESDAY AS VERY STRONG NORTH WINDS DEVELOP WITH PASSAGE
OF THE COLD FRONT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NVZ460>465.
WIND ADVISORY FROM 11 PM THIS EVENING TO 8 PM PDT TUESDAY FOR
NVZ018-019.
RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR NVZ466.
WIND ADVISORY FROM 7 AM TO 8 PM PDT TUESDAY FOR NVZ016-017-
020>022.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NVZ014-015-017.
AZ...RED FLAG WARNING UNTIL 11 PM MST THIS EVENING FOR AZZ102.
RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ101-102.
WIND ADVISORY FROM 7 AM TO 8 PM MST TUESDAY FOR AZZ001>003-036.
CA...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 7 AM PDT TUESDAY
FOR CAZ519.
RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR CAZ229.
WIND ADVISORY FROM 7 AM TO 8 PM PDT TUESDAY FOR CAZ523>527.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ520>522.
&&
MORGAN/KENNEDY/JENSEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 14, 5:32 AM PST, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 AM PDT MON APR 14 2008
AZZ001>003-036-CAZ519>527-NVZ014>022-150445-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
632 AM PDT MON APR 14 2008 /632 AM MST MON APR 14 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP OVER MUCH OF EASTERN
CALIFORNIA AND NEVADA TODAY IN ADVANCE OF A LOW PRESSURE SYSTEM
MOVING INTO THE PACIFIC NORTHWEST. A HIGH WIND WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON AND TONIGHT OVER THE EASTERN SIERRA
SLOPES AND A WIND ADVISORY IS IN EFFECT FROM THE OWENS VALLEY
EASTWARD ACROSS SOUTH CENTRAL NEVADA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY SOUTHWEST WINDS WILL SPREAD FROM THE WESTERN MOJAVE DESERT
ACROSS FAR SOUTHERN NEVADA AND INTO NORTHWEST ARIZONA TUESDAY.
WINDS WILL SHIFT TO THE NORTH AND REMAIN VERY GUSTY AS A COLD
FRONT PUSHES THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER...PARTICULARLY MEASURED
WINDS OR WIND DAMAGE...OVER THE NEXT THREE DAYS.
High Wind, Sheep Range
- When
- April 14, 10:30 PM PST
- Where
- Sheep Range forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.929, -114.945 (the zone’s center; the record gives no point)
This gust occurred 6 miles SSE of Hayford Peak.
High Wind, Western Clark/Southern Nye
- When
- April 15, 1:25 AM PST
- Where
- Western Clark/Southern Nye forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
This gust occurred 4 miles SSW of Mercury.
High Wind, Spring Mountains
- When
- April 15, 2:16 AM PST
- Where
- Spring Mountains forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
This gust occurred 1 mile SE of the town of Mount Charleston.
High Wind, Las Vegas Valley
- When
- April 15, 4:34 AM PST
- Where
- Las Vegas Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
This gust occurred 1 mile ESE of Red Rock Canyon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Nevada, April 14, 2008$51,000 · 71 kt wind · 16 events
- High Wind in California, April 14, 200862 kt wind · 7 events
- High Wind in Utah, April 14 to 15, 200881 kt wind · 7 events
- Strong Wind in California, April 14 to 15, 2008$3,000 · 3 events
- Heavy Snow in Alaska, April 14 to 16, 20081 event
- Funnel Cloud in Oregon, April 14, 20081 event
- High Wind in Nevada, April 14, 200856 kt wind · 1 event
- Dust Devil in Michigan, April 14, 2008$30 · 1 event
- High Wind in Idaho, April 14, 200854 kt wind · 1 event
- High Wind in Wyoming, April 14 to 15, 200850 kt wind · 1 event
- Blizzard in Alaska, April 14 to 15, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87315, 87316, 87317, 87318.